Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 100, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 28, 2019, 10:47 PM EST. It took effect at Nov 28, 2019, 11:00 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2019, 10:47 PM EST (03:47 UTC)
- In effect from
- Nov 28, 2019, 11:00 PM EST
- Expired
- Nov 30, 2019, 1:00 AM EST
- In force
- 26 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
206 WHUS71 KPHI 290347 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1047 PM EST Thu Nov 28 2019 ANZ430-431-291200- /O.CAN.KPHI.GL.W.0025.000000T0000Z-191129T0400Z/ /O.NEW.KPHI.SC.Y.0100.191129T0400Z-191129T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1047 PM EST Thu Nov 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 11 AM EST Friday. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-290900- /O.EXT.KPHI.GL.W.0025.000000T0000Z-191129T0900Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1047 PM EST Thu Nov 28 2019 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS AND SEAS...North winds 20 to 25 kt with gusts up to 35 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
602 WHUS71 KPHI 290825 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 325 AM EST Fri Nov 29 2019 ANZ450>455-292030- /O.CAN.KPHI.GL.W.0025.000000T0000Z-191129T0900Z/ /O.EXB.KPHI.SC.Y.0100.000000T0000Z-191130T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 325 AM EST Fri Nov 29 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 10 PM EST this evening. The Gale Warning has been cancelled. * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 30 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-291600- /O.CON.KPHI.SC.Y.0100.000000T0000Z-191129T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 325 AM EST Fri Nov 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt. Seas 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
294 WHUS71 KPHI 291522 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1022 AM EST Fri Nov 29 2019 ANZ430-431-291630- /O.CAN.KPHI.SC.Y.0100.000000T0000Z-191129T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1022 AM EST Fri Nov 29 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds have dropped below criteria and thus the Advisory is no longer needed. $$ ANZ450>455-300300- /O.CON.KPHI.SC.Y.0100.000000T0000Z-191130T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1022 AM EST Fri Nov 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
670 WHUS71 KPHI 292016 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EST Fri Nov 29 2019 ANZ450>455-300300- /O.CON.KPHI.SC.Y.0100.000000T0000Z-191130T0300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EST Fri Nov 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...North winds around 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
239 WHUS71 KPHI 300220 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 920 PM EST Fri Nov 29 2019 ANZ450>455-300600- /O.EXT.KPHI.SC.Y.0100.000000T0000Z-191130T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 920 PM EST Fri Nov 29 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS AND SEAS...North winds around 15 kt with gusts up to 25 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
265 WHUS71 KPHI 300538 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1238 AM EST Sat Nov 30 2019 ANZ450>455-300645- /O.EXP.KPHI.SC.Y.0100.000000T0000Z-191130T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1238 AM EST Sat Nov 30 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Winds and seas have dropped below criteria and therefore the advisory will be allowed to expire. Some residual seas around 5 ft will be possible through early this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 28, 9:54 PM EST, 53 minutes earlier.
Area forecast discussion, Nov 28, 9:54 PM EST, 53 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mount Holly NJ
954 PM EST Thu Nov 28 2019
.SYNOPSIS...
Strong low pressure to our northeast will continue to move away
from the area. High pressure across Canada will build south and
east, ridging across the Middle Atlantic by Saturday. Another
complex storm will approach Sunday and persist across the region
into early next week. More high pressure arrives for the middle of
next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The strong wind gusts will continue to diminish through the rest
of the evening and into the overnight as low-level mixing
weakens. This does not mean that there will not be any gusts
overnight, they will just be weaker and less frequent than what
occurred during the day. Our area will remain under a tight
pressure gradient between low pressure offshore well to our
northeast and high pressure across southern Canada north of the
Great Lakes. This will keep a steady flow overnight with the
occasional gust.
Any sprinkles/flurries will continue to diminish through the
evening hours as low-mid moisture dries out an any short
wave/vorticity impulses pass to our east.
There will remain a fair amount of clouds for portions of
eastern Pennsylvania and northern New Jersey for the first half
of the night, before they dissipate and retreat northward as
drier air moves into the area.
We will radiate well with clear skies and even though we
maintain wind overnight, temperatures will drop off into the
mid/upper 20s to lower 30s across the region.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
High pressure will build across southern Canada, spreading southward
into our region for Friday. Overall, the weather will be pretty
benign. Winds will pick up a bit during the day but not expecting the
higher gusts we had today, possibly only reaching around 20 to 25
mph at times through the day.
Daytime highs will be on the cool side. Highs will rise into the
lower 40s across much of the region, with some 30s across the higher
elevations of the southern Poconos and northwest NJ.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Saturday night thru Sunday Morning...The upper level ridge will
start to erode as a low pressure system starts to undergo strong
cyclogensis over the plains into the Ohio Valley region. This
will bring a variety of sensible weather to the region in the
form of warm advection snow quickly turning to wintry mix
heading into Sunday morning becoming mostly rain south of I-76.
North of I-76 things could be quite interesting. Latest trends
of the EC and NAM are starting to cool the thermal profiles much
more than the GFS and earlier model runs. This would lead to
less mix and more pure snow. Not sure that will play out exactly
so I'm a bit hesitant to trend the forecast too far that
direction but nonetheless I did trend slightly cooler. That
brings 1 to 3" of snow to the higher terrain of Carbon and
Monroe Counties. Still have a lot of time between now and when
the precip actually starts to fall so it will be interesting to
look at forward temperature traces over the next couple of days
to see how cold the low levels are.
Sunday afternoon thru Monday night...By Monday afternoon the
upper level trough will be centered over the region and a
coastal low will become the dominant feature. This should lead
to some wrap around light snow on the back side of the newly
developing low with some light rain lingering to the south. The
low quickly pulls to the north and east as high pressure builds
in for Tuesday into the middle of next week. Highs will be in
the mid/upper 30s to low 40s for the Lehigh Valley and other NW
areas while highs will be in the upper 40s to low 50s for
Delmarva, srn NJ and metro Philadelphia.
Tuesday thru Wednesday...High pressure dominates with mostly dry
conditions through the middle of the week. Highs in the
mid/upper 40s S/E and upper 30s to low 40s N/W.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...BKN CIGs 3500-4000 ft will give way FEW250 this evening.
NW winds 15-20 kt with 20-30 kt gusts will diminish to 5-10 kt by
06Z. High confidence.
Friday...VFR conditions with SCT-BKN250. Northwest winds around 10
knots with some gusts around 20 knots possible. High confidence.
Outlook...
Saturday...VFR conditions expected with northerly winds 10 kt
or less. Medium confidence.
Sunday thru Monday...Widespread low CIGS and restrictions in
VSBYS possible with rain and snow (N/W). Fog also possible.
&&
.MARINE...
Gale Warnings are in effect through tonight for the Delaware Bay
and the ocean zones.
Strong northwesterly winds continue to blow across the area waters.
Gale conditions continue and are expected to gradually subside this
evening on the Delaware Bay and later tonight on the ocean. Once
winds drop below Gale force, we will need a Small Craft Advisory for
a period of time into early Friday. Seas remain around 4 to 7 feet
and will gradually drop off overnight.
For Friday...Small Craft Advisory conditions may continue through
early morning but largely expect conditions to remain below advisory
levels through the day.
Outlook...
Saturday...Winds and seas should be below SCA criteria with
offshore flow and 1 to 3 foot waves.
Sunday and Monday...SCA conditions expected. Gales are possible
if the developing storm offshore becomes deeper than presently
expected. Widespread rain with reduced visibilities.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 11 PM EST this evening for ANZ430-431-
450>455.
&&
Synopsis...Deal
Near Term...Robertson/Meola/O'Brien
Short Term...Meola
Long Term...Deal
Aviation...Deal/Meola/MPS
Marine...Deal/Robertson/Meola/O'BrienHazardous weather outlook, Nov 28, 6:28 PM EST, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 628 PM EST Thu Nov 28 2019 NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-292330- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Mercer-Carbon- Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 628 PM EST Thu Nov 28 2019 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another storm system could bring wintry weather to the region Saturday night into Monday. Stay tuned to the forecast if you have holiday return travel plans. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-292330- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Western Monmouth-Eastern Monmouth-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 628 PM EST Thu Nov 28 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-292330- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 628 PM EST Thu Nov 28 2019 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 3:29 PM EST | Winter Storm Watch | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 24 hr |
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.